Pennsylvania, 2005Flooding in Pennsylvania, March 30 to 31, 2005
March 30 to 31, 2005 · NWS CTP · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 30, 3:30 AM EST, 0 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 AM EST WED MAR 30 2005
.SHORT TERM (TODAY THROUGH FRIDAY)...
LIGHT WIND AND MAINLY CLR SKIES RESULTING IN PATCHY FOG THIS AM. THE
REMAINDER OF THE DAY LOOKS PTSUNNY AND MILD. EXPANSIVE AREA OF HI
CLOUDINESS IN ADVANCE OF PLAINS SYSTEM WILL OVERSPREAD PA
TODAY...RESULTING IN PTSUNNY SKIES. MODEL 900MB TEMPS ARND 8C
SUPPORT HIGHS CLOSE TO 60F OVER THE BULK OF THE FA.
UPPER LO BEGINS TO OPEN/SHEAR OUT AS IT LIFTS THRU THE GRT LKS LATE
TONIGHT AND THURSDAY. HOWEVER...REMNANT LL JET SHOULD PRODUCE
ENOUGH LIFT TO SUPPORT SCT SHOWERS AS IT MOVES THRU CENTRAL PA ON
THURSDAY. LATEST SREF DATA SUPPORTS THE HIGHER MAV POPS. SE
FLOW...CLOUD COVER AND SCT RW SHOULD HOLD TEMPS CLOSE TO 50F EAST OF
THE MTNS. AN OCCLUDED FRONT SHOULD SWEEP THRU THE REGION THURS
EVENING...FOLLOWED BY WESTERLY FLOW AND DRIER AIR.
HAVE LOWERED POPS CONSIDERABLY FOR FRIDAY...AS MODELS SLOWER WITH
APPROACH OF LATE WEEK SYSTEM.
&&
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
LATEST MED RANGE ENSEMBLE DATA TRACKING A STRENGTHENING EAST COAST
LOW OVER DELMARVA BY SAT AM...A PERFECT TRACK FOR HEAVY SNOW IN
CENTRAL PA A MONTH OR TWO AGO. HOWEVER...WILL STILL HAVE TO WATCH
FOR SOME SNOW OVER THE NW MTNS FRI NITE/EARLY SAT...WHERE MODEL 8H
TEMPS CLOSE TO 0C. MREF QPF DATA SHOWING GREATEST POTENTIAL OF HEAVY
RAIN REMAINING JUST SOUTHEAST OF OUR FA...WHERE OVER 1 INCH IS
LIKELY. CHILLY AND SHOWERY WX EXPECTED FOR THE REST OF THE WEEKEND
AS UPPER LO SLOWLY PULLS AWAY TOWARD NEW ENGLAND. MODEL 850T
SUPPORTS SNOW SHOWERS OVER THE MTNS...WHERE A SMALL ACCUM IS POSS
SAT NITE. RIDGE SHOULD BUILD BACK INTO THE REGION EARLY NEXT
WEEK...SUPPLYING FAIR AND MILDER CONDITIONS.
&&
.AVIATION...
EXPECT AREAS OF MVFR/IFR VIS DUE TO FOG OVERNIGHT OVER EASTERN
SECTIONS...MAINLY AROUND TERMINALS ALONG THE SUSQUEHANNA RIVER.
OTHERWISE...EXPECT VFR CONDS FOR NEARLY THE ENTIRE FCST PD WITH SFC
HIGH PRES AND UPR RDG BUILDING OVER THE REGION.
SOME LIGHT PCPN AHEAD OF NEXT WEATHER SYSTEM MAY APPROACH WRN
SECTIONS BY THUR MORN...BUT WILL HOLD OF ON INCLUDING ANY
RESTRICTIONS ATTM.
&&
.HYDROLOGY...
MINOR FLOODING FROM YESTERDAYS RAIN NOW MAINLY CONFINED TO MAIN STEM
OF THE SUSQUEHANNA. CRESTS EXPECTED THIS MORNING IN THE MIDDLE SUSQ
VALL...AND LATE TODAY IN THE LOWER SUSQ VALL.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...GARTNER
HYDROLOGY...FITZGERALD
Hazardous weather outlook, Mar 29, 5:22 AM EST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 AM EST TUE MAR 29 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-301019-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
522 AM EST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
RAIN WILL TAPER OFF EARLY THIS MORNING. HOWEVER..STREAMS AND CREEKS
WILL CONTINUE TO OVERFLOW THEIR BANKS IN PORTIONS OF CENTRAL AND
SOUTHERN PENNSYLVANIA FOR SEVERAL MORE HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
RECENT RAINFALL...COMBINED WITH SNOWMELT OVER NEW YORK STATE...WILL
RESULT IN NEAR BANKFULL CONDITIONS ALONG THE MAIN STEM SUSQUEHANNA ON
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, York
- When
- March 30, 3:30 AM EST to March 31, 10:00 AM EST
- Where
- York forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -79.000
Heavy rain caused the Susquehanna River at Marietta to flood. The river exceeded flood stage of 49 feet at 03:30 EST on the 30th, crested at 50.25 feet at 16:30 EST on the 30th, then fell back below flood stage at 10:00 EST on the 31st.
Flood, Lancaster
- When
- March 30, 3:30 AM EST to March 31, 10:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, March 30 to 31, 2005$1.9 million · 1.75 in hail · 33 events
- Tornado and Hail in Wisconsin, March 30, 2005$380,000 · F0 · 46 events
- Tornadoes and Hail in Illinois, March 30, 2005$70,000 · F1 · 53 events
- Flooding and Hail in Illinois, March 30, 2005$103,000 · 1.75 in hail · 59 events
- Tornadoes and Hail in Iowa, March 30, 2005$123,000 · F1 · 22 events
- Hail in Alabama, March 30 to 31, 2005$81,000 · 1.75 in hail · 5 events
- Hail in Alabama, March 30, 2005$45,000 · 2 in hail · 3 events
- Hail and Damaging Winds in Michigan, March 30, 2005$35,000 · 50 kt wind · 4 events
- Tornado and Hail in Minnesota, March 30, 2005$18,000 · F0 · 13 events
- Hail and Damaging Winds in Illinois, March 30, 2005$18,000 · 1.75 in hail · 11 events
- Tornadoes and Hail in Iowa, March 30, 2005$25,000 · F0 · 3 events
- Hail in Alabama, March 30, 2005$27,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439752, 5439753.